MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D2a - common name: (b)(6).G4 - pma/510(k) #: k173035.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that an ultrathane mac-loc locking loop biliary drainage catheter leaked.The device was required for a percutaneous nephrostomy procedure.The access site was the patient's back.During placement, air leakage occurred between the catheter and the mac-loc assembly.A new device was used to successfully complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation on 12oct2023, it was reported that, upon the placement of an ultrathane mac-loc locking loop biliary drainage catheter, air was found to be escaping between the catheter and mac-loc adaptor.A new device was used to complete the procedure.No further difficulty was encountered.The patient did not experience any adverse effects due to this occurrence.Reviews of the documentation, including the complaint history, device history record, instructions for use (ifu) and quality control procedures of the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be completed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that inspection activities are in place to prevent the release of nonconforming product related to the reported failure mode.A review of the device history record (dhr) for the device and subassembly lots found one relevant nonconformance, in which two devices were scrapped prior to further processing.It should be noted that there were no other complaints associated with the final product lot number.Cook was also able to review product labeling.The instructions for use (ifu) [ t_multi2 rev1, multipurpose drainage catheter] states the following in relation to the reported failure mode: how supplied: "upon removal from package, inspect the product to ensure no damage has occurred." evidence provided upon review of the dmr, ifu and dhr suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, no returned product, and the results of our investigation, it was concluded that component failure without any design or manufacturing issue contributed to the incident.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18007500
Report Number1820334-2023-01463
Device Sequence Number20493766
Product Code FGE
UDI-Device Identifier00827002094970
UDI-Public(01)00827002094970(17)260619(10)NS15494926
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2026
Device Model NumberN/A
Device Catalogue NumberULT8.5-38-40-P-32S-CLB-RH
Device Lot NumberNS15494926
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2023
Supplement Date Received by Manufacturer01/31/2024
Initial Report FDA Received Date10/25/2023
Supplement Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown